1 g / 60 mg suppositories 
paracetamol and codeine

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

  • Save this information, you may need to read it again.
  • If you have any further questions, ask your doctor or pharmacist.
  • This medicine has been prescribed for you. Do not give it to others. It can harm them, even if they show signs of illness similar to yours.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to any side effects not mentioned in this information. See section 4.

In this leaflet: 
1. What Citodon forte is and what it is used for 
2. What you need to know before you use Citodon forte 
3. How to use Citodon forte 
4. Possible side effects 
5. How to store Citodon forte 
6. Contents of the pack and other information 

1. What Citodon forte is and what it is used for

Citodon forte contains paracetamol and codeine .

Paracetamol has both analgesic and antipyretic effects.  

Codeine belongs to a group of drugs called opioid analgesics that work by relieving pain. It can be used alone or in combination with other painkillers such as paracetamol.

Citodon forte is used for aches and pains. Citodon forte contains twice the number of active substances compared to Citodon suppositories.

Suppositories are suitable for those who have difficulty taking tablets or are bothered by nausea and vomiting.

Codeine and paracetamol contained in Citodon forte may also be approved for the treatment of other conditions not mentioned in this product information. Ask your doctor, pharmacist, or other healthcare professional if you have any further questions and always follow their instructions.

What you need to know before using Citodon forte

Do not use Citodon forte

  • if you are breast-feeding
  • if you know that you are very fast converting codeine to morphine
  • if you are allergic (hypersensitive) to paracetamol, codeine, or any of the other ingredients of this medicine (listed in section 6)
  • if you suffer from biliary tract problems.

Warnings and cautions

Never take more Citodon forte suppositories than listed in section 3 “How to use Citodon forte”. If you are taking other painkillers that contain paracetamol, do not use Citodon forte without talking to your doctor or pharmacist first.

Higher doses than those recommended do not provide better pain relief but instead entail a risk of impaired respiratory function and very serious liver damage. The symptoms of liver damage usually come only after a few days. It is therefore important that you contact a doctor as soon as possible if you have taken too large a dose.

The risk of this type of liver damage increases with alcohol abuse.

Talk to your doctor before taking Citodon forte:

  • if you have asthma. Take special care with Citodon forte if you have asthma and at the same time are hypersensitive to acetylsalicylic acid.
  • if you have alcohol problems.
  • if you have a liver injury.
  • if you have a serious infection such as blood poisoning, as this can increase the risk of so-called metabolic acidosis. Signs of metabolic acidosis include difficulty breathing (deep inhalation and rapid exhalation), nausea, and vomiting. Contact a doctor immediately if you get a combination of these symptoms.

Do not use Citodon forte with alcohol.

If you use Citodon forte for a long time, there is a risk of developing an addiction.

Codeine is converted to morphine in the liver by an enzyme. It is morphine that provides pain relief. Some people have different variants of this enzyme that allow them to be affected in different ways. Some people cannot form morphine or it is formed in very small amounts, which means that you do not get enough pain relief. Other people have an increased risk of getting serious side effects because they can produce a very large amount of morphine. If you get any of the following side effects, you must stop taking this medicine and contact a doctor immediately: slow or shallow breathing, confusion, drowsiness, small pupils, nausea or vomiting, constipation, loss of appetite.

Children and young people

Citodon forte is not approved for the treatment of children and adolescents under 18 years of age.

Other medicines and Citodon forte

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines, including medicines obtained without a prescription, herbal medicines, or natural products.

Some medicines / herbal medicines can affect or be affected by treatment with Citodon forte , for example

  • Quinidine (medicine for irregular heartbeat)
  • Neuroleptics (medicines for mental illness)
  • Antidepressants
  • Warfarin (a blood thinner). Contact your doctor if you take more than 1 suppository Citodon forte per day for 5 consecutive days. There is a risk that the effect of warfarin will be affected.
  • Probenecid (medicine for gout )
  • Certain medicines for epilepsy ( phenytoin, phenobarbital and carbamazepine)
  • Rifampicin (anti-tuberculosis drug )
  • Cholestyramine (medicine for high blood fats). Citodon forte and cholestyramine should be taken at least 1 hour apart.
  • Chloramphenicol for injection (medicine for bacterial infections). However, chloramphenicol against infection in your eye can be used.
  • St. John’s wort extract (included with some herbal remedies)
  • Metoclopramide (medicine for nausea).

Pregnancy, breastfeeding, and fertility

If you are pregnant or breast-feeding, think you may be pregnant, or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Prolonged treatment during pregnancy can affect the fetus. Treatment during any part of the pregnancy should only be done after a doctor’s prescription. You should use the lowest possible dose that relieves your pain and/or fever and use the medicine for the shortest possible time. Contact a doctor if the pain and/or fever does not decrease or if you need to take the medicine more often.

Do not take Citodon forte if you are breast-feeding. Codeine and morphine pass into breast milk.

Driving and using machines

Citodon forte can impair your ability to react and make you tired and drowsy, which you should keep in mind at times when sharper attention is required, for example when driving and precision work.

You are responsible for assessing whether you can drive motor vehicles or perform work that requires sharpened attention. One of the factors that can affect this ability is the use of drugs due to their effects and/or side effects. 
A description of these effects and side effects can be found under other headings in the package leaflet. Therefore, read all information in this leaflet. 
If you are not sure, talk to your doctor or pharmacist.

3. How to use Citodon forte

Always use this medicine exactly as your doctor has told you. Ask your doctor or pharmacist if you are unsure.

Note!  Higher doses than those recommended can pose serious risks.

The usual dose for adults: 1 suppository 1-4 times a day.

If the suppositories have softened, they can be rinsed with cold water before being removed from the foil package. The suppository is inserted into the rectum with the blunt end first.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Common (affects more than 1 in 100 people): Fatigue, nausea, constipation, irritation ( redness ) of the rectal mucosa.

Uncommon (affects less than 1 in 100 people): Bile duct cramps can occur in people who are prone to this.

Rare (affects less than 1 in 1000 people): Skin rash, liver damage, renal impairment, allergic reactions such as hives, swelling of the face, lips, tongue, or throat, sometimes with shortness of breath or difficulty swallowing ( angioedema ).

Very rare (affects less than 1 in 10,000 people): Inflammation of the pancreas.

No known frequency: Dizziness

In case of allergic reactions, you should stop taking Citodon forte and consult a doctor. Liver damage can occur with the use of paracetamol in connection with alcohol abuse. There is also a very small risk of liver damage for patients without alcohol abuse. If you use Citodon forte for a long time, the risk of kidney damage can not be completely ruled out. Very rare cases of severe skin reactions have been reported.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Citodon forte

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiration date is the last day of the specified month.

Do not store above 25 ° C.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

  • The active substances are paracetamol 1 g and codeine phosphate hemihydrate 60 mg.
  • The other ingredient is hard fat.

Hard grease is included so that the suppositories can be manufactured.

What the medicine looks like and the contents of the pack

Strip, 10 suppositories.

Strip, 50 suppositories.

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder

Karo Pharma AB

Box 16184

103 24 Stockholm


Manufacturer

Recipharm Uppsala AB, Uppsala

or

Recipharm Karlskoga AB, Karlskoga

Muhammad Nadeem

Leave a Reply